Will botox cause a migraine sufferer more migraine attacks?

I'm considering botox; I have had regular migraines with my monthlies; Am I therefore more likely to suffer migraines AFTER botox?

Doctor Answers (3)

Will botox cause a migraine sufferer more migraine attacks?

+1
Botox can be caused by external triggers in the base of the neck, forehead, or nose.  This can be relaxed with Botox or with migraine surgery.  Internal triggers (inside the brain) cannot be treated with Botox or surgery and need medical therapy with a Board Certified Neurologist.  


Phoenix Plastic Surgeon
5.0 out of 5 stars 3 reviews

Botox and migraines

+1
Discuss this with your neuorologist.  Migraines associated with hormonal changes may not be helped from neuromodulators like Botox.

Douglas J. Mackenzie, MD
Santa Barbara Plastic Surgeon
4.5 out of 5 stars 20 reviews

Botox for Migraines

+1
Botox is now FDA approved for migraine treatment.  I do find that my patients who suffer from migraines tend to get a headache after injection that may last several days.  Typically this is a dull, aching pain and not a true migraine.  Most patients say it is "annoying" and not truly painful.  It depends on where your migraines start and end where the injection should be placed.  Typically there is significant relief that lasts 3-4 months.  Good luck!

Emily J. Kirby, MD
Fort Worth Plastic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.